Dear Cancer Council Australia,
A press release 10.3.11 at http://www.medicalnewstoday.com/articles/218656.php has announced your new official Australian government information site about the Gardasil vaccination programme. From here in the UK, I would like to accept your invitation to provide feedback.
Here is your Side Effects page:
The page design states in large bold coloured and highlighted quotation marks: “For every million doses of the vaccine given, there are only around 3 serious reactions. These reactions can be treated.” whereas in the text, you state: “For every million doses of the vaccine given, there are only around 3 allergic reactions.”
Without commenting on the actual figures, I have noted the subtle change in wording in the highlighted text to “serious” instead of “allergic” and therefore I consider this is currently a false and misleading claim that needs to be amended. On that page you have not acknowledged the existence of other serious and long term reactions/side effects such as Guillain-Barre Syndrome referred to on the Australian Patient Information Sheet, nor deaths reported. The international evidence of this is on the VAERS database and the SANEVAX website* (see below), to name just two.
It could also be considered misleading and untrue where you state:
“A small number of people have had minor reactions.”
A “small number” is a rather woolly understatement when you are addressing millions of girls and young women who have a right and a responsibility to make an informed choice based on accurate information.
Even the Australian CSL Patient Information Sheet describes those minor reactions as “common”.
Regarding your claim “If an allergic reaction does occur, it can be treated quickly and successfully”, this is not the case if the allergy is to aluminium because generally healthcare professionals are not taught about the symptoms nor the antidote. Please find attached, a fairly new scientific review document (2010) entitled “ADJUVANT SYNDROME”. I have already brought it to the urgent attention of the Department of Health and Joint Committee for Vaccination and Immunisation in the UK, and I have been informed that it was discussed in their February 2011 meeting. This paper would explain why your reference organisation, the Therapeutic Goods Administration, found it necessary to include on their website alerts the following about neurological symptoms last year:
The TGA is also aware of a small number of cases in which neurological symptoms, similar to those experienced in patients with a demyelinating disorder such as multiple sclerosis, have been reported shortly after HPV vaccination. http://www.tga.gov.au/alerts/medicines/gardasil.htm dated 24 June 2010
Professor Shoenfeld’s Adjuvant Syndrome paper now reveals a simple reason why these neurological symptoms are occurring, and not just by chance as previously thought by some experts. It is the ALUMINIUM ADJUVANT.
Although the TGA state:
No deaths directly linked to the vaccine have been reported in Australia, the USA or Europe
I am sorry to disagree but there are many, many families around the world who have lost their loved ones as a direct result of Gardasil shots, and in their own words, this has got to stop. Is the Australian Government going to ignore those serious injuries and unacknowledged bereavements, in the light of this new scientific paper in world-class autoimmunology?
Therefore I do urge you to reconsider the wording of your brand new website page about side effects.
Please also note a very small typing error in the important line on that page about yeast allergy being a risk factor, where you state:
Allergic reaction normally happen within 10 minutes of having the injection, usually if you’re allergic to an ingredient in the vaccine, such as yeast.
It should read “reactions”.
For the sake of transparency and public safety education, and in the light of the scientific paper attached, it might be a helpful addition if you specify the ingredients to minimise the risk of harm, e.g.:
People should not get GARDASIL if they have, or have had:
an allergic reaction after getting a dose of GARDASIL.
a severe allergic reaction to yeast, amorphous aluminium hydroxyphosphate sulfate, polysorbate 80.
*The pages on the SANEVAX website specifically relating to Australia and New Zealand are at
and I have copied in the President and the Secretary of the Sanevax Board to this email for their reference.
Please would you confirm receipt of these suggestions and additional information? Thank you for your help in trying to get the facts straight.Yours sincerely Grace Filby (Ms) Grace Filby BA(Hons) CertEd FRSA A Churchill Fellow of 2007 (Winston Churchill Memorial Trust) 1 Howard Road Reigate Surrey RH2 7JE United Kingdom +44 1737 217013 http://www.relax-well.co.uk/
Leave a Reply